Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Sep 4, 2011, 6:13 AM CDT for 5 counties in Texas. It took effect at Sep 4, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 6:13 AM CDT (11:13 UTC)
- In effect from
- Sep 4, 2011, 12:00 PM CDT
- Expired
- Sep 4, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS74 KCRP 041113 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 613 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT FOR THE AREAS NEAR THE VICTORIA CROSSROADS TODAY... .THE COMBINATION OF TROPICAL STORM LEE ACROSS THE NORTHERN GULF WATERS AND THE HIGH PRESSURE SYSTEM TO THE WEST WILL ALLOW FOR STRONG NORTHERLY WINDS TO DEVELOP ACROSS THE VICTORIA CROSSROADS REGION TODAY. TXZ233-234-245>247-050000- /O.NEW.KCRP.WI.Y.0020.110904T1700Z-110905T0000Z/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 613 AM CDT SUN SEP 4 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL BEGIN TO INCREASE AROUND NOON AND LAST THROUGH THE EARLY EVENING HOURS. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE... GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ CB
2 follow-up statements
089 WWUS74 KCRP 041809 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 109 PM CDT SUN SEP 4 2011 ...WIND ADVISORY CONTINUES FOR THE AREAS ACROSS THE VICTORIA CROSSROADS TODAY... .THE COMBINATION OF TROPICAL STORM LEE CENTERED OVER SOUTHERN LOUISIANA AND HIGH PRESSURE SYSTEM TO THE WEST WILL ALLOW FOR STRONG NORTHERLY WINDS TO CONTINUE ACROSS THE VICTORIA CROSSROADS REGION THIS AFTERNOON. TXZ233-234-245>247-050000- /O.CON.KCRP.WI.Y.0020.000000T0000Z-110905T0000Z/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 109 PM CDT SUN SEP 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS THROUGH THE EARLY EVENING HOURS. * WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES... SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE... GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ RH/CB
169 WWUS74 KCRP 042352 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 652 PM CDT SUN SEP 4 2011 TXZ233-234-245>247-050100- /O.EXP.KCRP.WI.Y.0020.000000T0000Z-110905T0000Z/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 652 PM CDT SUN SEP 4 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... ALTHOUGH WINDS REMAIN BREEZY TO WINDY...WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA. THEREFORE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 7 PM CDT. $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Sep 4, 5:17 AM CDT, 56 minutes earlier.
Area forecast discussion, Sep 4, 5:17 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CDT SUN SEP 4 2011
.SHORT TERM (TODAY THROUGH MONDAY)...WINDS ARE WEAK OUT OF THE
WEST TO NORTHWEST THIS MORNING WITH AN EXPECTED INCREASE TODAY AS
THE PRESSURE GRADIENT BETWEEN TROPICAL STORM LEE AND THE HIGH
PRESSURE SYSTEM OUT WEST INTERACT. WINDS WILL GENERALLY BE 20 TO
25 MPH WITH HIGHER GUSTS AREAWIDE...WITH HIGHER WINDS EXPECTED FOR
THE VICTORIA CROSSROADS DUE TO THE PROXIMITY OF T.S. LEE. DRY AND
WARM AIR WILL MIX DOWN TO THE SURFACE ALLOWING FOR TEMPERATURES TO
REMAIN QUITE WARM SIMILAR TO THE HIGHS YESTERDAY. DID BUMP UP
OVERNIGHT LOWS SLIGHTLY AS SOME MOISTURE WILL LINGER TONIGHT.
DRIER AND COOLER AIR WILL MOVE IN ON MONDAY WITH THE COLD FRONT
ALLOWING FOR CLEAR SKIES AND LOWER MAX TEMPS.
&&
.MARINE...SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE GULF
WATERS TODAY...WITH THE INCLUSION OF THE NORTHERN BAYS THIS
MORNING AS STRONGER WINDS OF 20-25 KNOTS DEVELOP DUE TO TROPICAL
STORM LEE. SEAS WILL RANGE BETWEEN 6-9 FEET.
&&
.FIRE WEATHER...AN EXTREMELY DRY AIRMASS WILL FILTER IN ACROSS
SOUTH TEXAS AS STRONG NORTHERLY WINDS DEVELOP TODAY DUE TO THE
INTERACTION OF TROPICAL STORM LEE AND THE HIGH PRESSURE SYSTEM OUT
WEST. RELATIVE HUMIDITY VALUES WILL FALL TO CRITICALLY LOW VALUES
RANGING BETWEEN THE UPPER TEENS TO 30 PERCENT. WINDS WILL INCREASE
TO 20-25 MPH WITH HIGHER GUSTS. DUE TO THESE CONDITIONS...A RED
FLAG WARNING IS IN PLACE FOR ALL OF SOUTH TEXAS TODAY. SIMILAR
CONDITIONS ARE EXPECTED FOR MONDAY AS WELL.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...GFS/ECMWF GENERALLY
CONSISTENT WITH THE DEVELOPMENT/MAINTENANCE OF AN OMEGA BLOCK
PATTERN OVER THE CNTRL/SRN CONUS WITH RIDGE AXIS APPROXIMATELY OVER
WRN TEXAS. THUS...EXPECT GENERALLY NORTH WIND OVER THE REGION DRG
THE PERIOD. (MODERATE/STRONG WIND MAGNITUDES MONDAY NIGHT OVER THE
COASTAL WATERS RELATED TO THE INITIAL SURGE OF SFC HIGH PRESSURE
WITH A STEADY DECREASE TUESDAY.) CONCUR WITH THE GFS THAT PWAT
VALUES OVR THE CWA WL REMAIN BETWEEN 0.5-1.0 INCH FOR MOST OF THE
PERIOD. THUS...EXPECT COOL NIGHTS (MIN TEMPS UPPER 50S/LOWER 60S
TUE/WED MORNINGS AND IN THE 60S THE REMAINDER) AND WARM DAYS (MAX
TEMPS GENERALLY IN THE 90S) DURING THE PERIOD. EXPECT MOSTLY SUNNY
SKIES EXPECT FOR PARTLY CLOUDY CONDITIONS FROM MID/HIGH CLOUDS PSBL
MON-WED (BASED ON TIME/HEIGHT OF GFS RELATIVE HUMIDITY.)
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 106 75 95 61 92 / 10 10 10 10 0
VICTORIA 103 70 94 57 91 / 10 10 10 10 0
LAREDO 106 78 100 65 96 / 10 10 10 10 0
ALICE 106 74 98 60 93 / 10 10 10 10 0
ROCKPORT 104 74 93 63 88 / 10 10 10 10 0
COTULLA 105 73 98 59 95 / 10 10 10 10 0
KINGSVILLE 104 75 96 61 93 / 10 10 10 10 0
NAVY CORPUS 103 77 90 65 89 / 10 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA...WEBB.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
PORT ARANSAS TO PORT O'CONNOR.
&&
CB/85...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Sep 4, 5:51 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CDT SUN SEP 4 2011 TXZ229>234-239>247-051100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 551 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN PLACE FOR ALL OF SOUTH TEXAS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN THE UPPER TEENS ACROSS THE BRUSH COUNTRY...TO BETWEEN 20 AND 30 PERCENT ACROSS THE INLAND COASTAL PLAINS AND THE COASTAL COUNTIES. WINDS OUT OF THE NORTH WILL RANGE FROM 20-25 MPH WITH HIGHER GUSTS. A WIND ADVISORY IS IN PLACE FOR GOLIAD...VICTORIA...ARANSAS... REFUGIO AND CALHOUN COUNTIES DUE TO EXPECTED SUSTAINED WINDS OF 25 MPH AND GUSTS BETWEEN 30 AND 35 MPH. THERE IS A RIP CURRENT RISK TODAY AS WINDS ARE EXPECTED TO BECOME STRONG OUT OF THE NORTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-051100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 551 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NORTHERN BAYS AND THE GULF WATERS DUE STRONG NORTHERLY WINDS AND INCREASED SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE COASTAL WATERS MONDAY THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:50 PM CDT | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.